| Model Number |
SUTURE ANCHOR, BIO-CORKSCREW FT |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Foreign Body In Patient (2687); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
02/28/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
On 3/7/2023, it was reported by an arthrex employee via email that an ar-1927bcf-45 biocomposite-corkscrew ft broke at the time of threading.This was discovered during a procedure on (b)(6) 2023.The surgeon opened an ar-1927bcf 5.5mm biocomposite corkscrew ft, which also broke in the same manner.No further information was reported.
Event or Problem Description
Additional information received on 3/9/2023: surgeon was attempting to insert the ar-1927bcf-45 biocomposite-corkscrew ft when the screw broke inside the patient.Then, an ar-1927bcf biocomposite corkscrew ft was open; however, this one also broke while trying to implant.All the sutures from both anchors were retrieved, but the borken fragmens remain in the patient.This was discovered during a knee quadriceps injury procedure and completed using an ar-1927bcf biocomposite corkscrew ft in a new bone socket.
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h6.Since the complaint device was not returned, a physical evaluation of the device was not performed.However, without the device being returned or any photos provided, the reported event is not confirmed.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone preparation and/or prying/leveraging during use.